Connect with others who understand.

sign up log in
Resources
About MyMSTeam

Connect with others who understand.

sign up log in
Resources
About MyMSTeam
Real members of MyMSTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Injection Site Reactions

Injection Site Reactions

I'm probably going to be put on Betaseron soon (first medication). I've read a lot about injection site reactions. What exactly is that and what should I expect?

posted February 18, 2015 (edited)
A MyMSTeam Member

I was on beteseron for a little over a year from 2012-2013 The only side effect that I had was site reaction each injection left a red welt that was itchy and sore to touch. Each reaction site stayed red for weeks and they were all over my body. Some times the site reactions were really big but although they were uncomfortable I didn't have the flu like symptom and was not affected after the shots with other symptoms so it was a bit of give and take. Everyone's symptoms are going to be different on each drug so if your DR thinks it will work for you give it a try you may not end up with any side effects at all hope this helps and good luck with whatever treatment you decide :)

posted February 21, 2015
A MyMSTeam Member

He said I may be able to switch to it after a couple of years. So hopefully I'll be able to. Says it's best to get it under control with a stronger medication first.

posted February 19, 2015
A MyMSTeam Member

I've been on 3 different injectibles, and Betaseron caused the LEAST reaction of the 3. The other two were. Copaxone (worst reaction) and Rebif. I did have to stop injectibles completely because I just could not handle the interferon anymore, but Betaseron worked well for me - a little redness (less than a flu shot) maybe a little irritation the first few times... nothing too terribly bad. The needle is small and after awhile, even being needle phobic, it didn't bother me at all. Good luck! If it bothers you afterward, ice it. If you are on the thin side, make sure to "pinch" the injection site so that you don't have the meds leaking back out!

posted February 18, 2015
A MyMSTeam Member

I would give anything to switch off of copaxone, it sucks. The intense itching, burning and the oh so lovely indents in my arms from the years of taking the shots are terrible. I've never been on any other medicine. My MS is benign. I even went off of the medicine for about 3 years and honestly didn't notice a difference. My brother is on betaseron as well and seems to tolerate it well.

posted February 19, 2015
A MyMSTeam Member

bluefrost, just to give you a different perspective. I was on Copaxone (rebif and Tysabri too) and found for ME that Copaxone was the DMD I had the LEAST side effects with. We are all different, and should expect that there will be slight differences in the side effects we get as individuals (verses groups or simply "OTHERS")

posted February 19, 2015

Related content

View all
Anyone Get Skin Reactions?
A MyMSTeam Member asked a question 💭
Copaxone IPIR
A MyMSTeam Member asked a question 💭
Copaxone
A MyMSTeam Member asked a question 💭
Already a Member? Log in